Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 10, 2025, 2:07 PM CDT for Tuscaloosa County, Alabama. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2025, 2:07 PM CDT (19:07 UTC)
- Expired
- May 10, 2025, 7:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 75 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:00 PM CDT | FLOOD | 1 Ene Flatwoods, AL | Harper Road closed near Highland Park Parkway due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WGUS54 KBMX 101907
FFWBMX
ALC125-102215-
/O.NEW.KBMX.FF.W.0015.250510T1907Z-250510T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
207 PM CDT Sat May 10 2025
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southwestern Tuscaloosa County in west central Alabama...
* Until 515 PM CDT.
* At 207 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tuscaloosa, Northport, Holt, Coker, Tuscaloosa Amphitheater,
Bryant Denny Stadium, University Mall, Tuscaloosa Regional
Airport, McFarland Mall, Shelton State Community College,
University Of Alabama Quad, Stillman College, Oliver Lock And Dam,
Palmore Park, Taylorville, Flatwoods, Lake Tuscaloosa Dam,
Englewood, Sexton Bend and Little Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3333 8752 3313 8743 3308 8760 3310 8762
3325 8769 3333 8762
FLASH FLOOD...RADAR INDICATED
$$
25/Owen1 follow-up statement
750
WGUS54 KBMX 102204
FFWBMX
ALC125-110015-
/O.EXT.KBMX.FF.W.0015.000000T0000Z-250511T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
504 PM CDT Sat May 10 2025
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Southwestern Tuscaloosa County in west central Alabama...
* Until 715 PM CDT.
* At 504 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tuscaloosa, Northport, Holt, Coker, Tuscaloosa Amphitheater,
Bryant Denny Stadium, University Mall, Tuscaloosa Regional
Airport, McFarland Mall, Shelton State Community College,
University Of Alabama Quad, Stillman College, Oliver Lock And Dam,
Palmore Park, Taylorville, Flatwoods, Lake Tuscaloosa Dam,
Englewood, Sexton Bend and Little Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3333 8752 3313 8743 3308 8760 3310 8762
3325 8769 3333 8762
FLASH FLOOD...RADAR INDICATED
$$
25/OwenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 10, 12:59 PM CDT, 1 hour 8 minutes earlier. Its key messages:
- Updated at 1239 PM CDT SAT MAY 10 2025
- There is a marginal (level 1 of 5) risk for severe storms on Sunday afternoon into the evening. Damaging winds and large hail are the primary hazards.
Area forecast discussion, May 10, 12:59 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1259 PM CDT Sat May 10 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1239 PM CDT SAT MAY 10 2025 - There is a marginal (level 1 of 5) risk for severe storms on Sunday afternoon into the evening. Damaging winds and large hail are the primary hazards. && .SHORT TERM... (Today through Sunday) Issued at 230 AM CDT SAT MAY 10 2025 Going to be a wet pattern over the next two days as the low and effective warm front traverse over the area. For today, we will see mainly periods of showers and gusty winds throughout the day. A large swath of rain is moving north with a fairly large dry slot behind it in the southwest. A second wave of moisture is south of the dry slot and will slide into the southwest area right around sunrise. This should keep rain chances on the higher side through early morning. We should see another dry slot work into the south late morning and into the afternoon, while a third wave develops to our south/southwest. CAMs are both on board with the trend but not the placement of the better rain chances, so activity in the afternoon and early evening will need to be monitored with the latest trends. This third wave should again slide north,early evening and then a fourth wave develop in the southeast by sunrise Sunday. As we work into Sunday, we should see a band of showers and storms slide westward while the low and effective warm front slides east and north through the morning. By the afternoon, the low should be on our doorstep with the bulk of the moisture moving into the area. With the abundant moisture and some added instability due to the front moving through the area, there will be some strong to marginally severe storms possible along and just south of the warm front. Winds and hail are the biggest concern at this time from generally 3 pm to 11 pm. We will work on getting some refinement on the timing as we get closer and better model trends. 16 && .LONG TERM... (Sunday night through next Friday) Issued at 245 AM CDT SAT MAY 10 2025 Sunday night through Tuesday. A closed upper low will be positioned over much of North-Central Louisiana Sunday night while low amplitude ridging will be positioned over Northern Mexico and New Mexico and mid-level shortwave ridging will be over much of the Mid Atlantic and Ohio River Valley regions. The mid-level pattern will begin to amplify during the day on Monday as deep longwave troughing moves east over the Pacific Northwest, resulting in the downstream ridging amplifying over the Desert Southwest and Southern Plains. The upper low will begin migrating northeastward, becoming centered over the Mid-South Region Monday night before becoming centered over the Southwest Ohio River Valley Region later in the day on Tuesday. A surface low will develop across Central Mississippi Sunday night and will become occluded due to the presence of the upper low nearby aloft. An occluded front looks to extend southeast to a triple point across Interior Southwest Alabama during this time with a narrow warm sector that will gradually lift northward from the Immediate Central Gulf Coast into our South-Central Counties from late Sunday into the day on Monday. The surface low will move northeast into Western Tennessee by Tuesday morning while the triple point becomes positioned well to our east across Georgia and South Carolina while relatively weak surface high pressure moves in from the southwest. Mostly cloudy skies with numerous to likely (65-95%) chances for showers and thunderstorms will persist Sunday night with greatest potential across the northeast portion of the forecast area. Expect likely (80-95%) chances for showers and thunderstorms Monday under cloudy skies areawide with the best potential for activity across the northeast portion of the forecast area. Shower and thunderstorm activity will gradually become more confined to the northeast third of the area Monday night where numerous to likely (70-90%) chances for showers and storms will exist with scattered (40-70%) chances across the remainder of the forecast area except for isolated (20- 40%) across the southwest third of the area. Chances for numerous (60-80%) showers and storms will exist across the northeast quarter of the area Tuesday while scattered (35-60%) chances will exist elsewhere with lowest chances southwest. Isolated (15-25%) chances for lingering showers and a few storms will remain possible Tuesday night across the northeast third of the area with lower chances toward the southwest. Lows Sunday night and Monday night will range from the upper 50s north and northeast to readings in the lower 60s south and southwest while highs Monday and Tuesday will range from the lower 70s far north and in the higher elevations east to readings in the around 80 far south and far southwest. Wednesday through Friday. The upper low will gradually fill as it continues migrating northeast across the Central Ohio River Valley Region while remnant troughing will gradually move east of the state, becoming centered over East Tennessee and North-Central Georgia through the day Wednesday. Broad Ridging will build over the Southern Plains ahead of the deep longwave trough moving southeast over much of the Pacific Northwest during this time. Remnant troughing will become centered over the Mid-Atlantic Region by Thursday while longwave ridging will become centered over the Lower and Mid-Mississippi River Valley Region. The longwave ridge axis will move east over the area on Friday as an upper low develops over the Northern Plains and moves into Southern Canada with residual troughing lingering over the Four Corners States. Relatively weak surface high pressure will become centered to the south of the forecast area during the day Wednesday as the forecast area becomes positioned between the lingering occluded low across Central Virginia and deepening surface low pressure across the Central Plains. Surface high pressure will become centered to the southeast of the area Thursday and Friday while a strong storm system develops across the Northern Plains and Souther Canada with the associated cold front advancing eastward toward the Great Lakes and Mid-South Regions. Skies will become partly cloudy areawide on Wednesday with isolated (10-20%) chances for some shower and thunderstorm activity across the northeast third of the forecast area on Wednesday while dry conditions are expected elsewhere. Fair skies and dry conditions will return areawide by Wednesday evening and persist through the day on Friday despite some increasing clouds from the northwest later in the day. A warming trend will ensue with the return of drier conditions Wednesday through Friday. Lows will range from the upper 50s northeast to the low 60s southwest Wednesday morning followed by lows areawide in the 60s both Thursday and Friday mornings. Highs will range from the low 80s far east to the upper 80s far south Wednesday then increasing into the mid and upper 80s Thursday followed by readings from the upper 80s north and east to the lower 90s elsewhere on Friday. 05 && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT SAT MAY 10 2025 Widespread SHRA with reduced visibilities and IFR stratus continues to cause significant aviation issues across most of the terminals, with some improvement in the near term at MGM. Additional improvement is expected for all remaining terminals through 21z as lower clouds begin to erode from south to north and showers become more scattered in nature. We'll need to keep an eye on the potential for TSRA development near MGM through 00z, but for now have gone with VCSH and a PROB30 for TSRA. Amendments will likely be needed as storm coverage increases near the MGM vicinity. Gusty winds from the east are also presenting aviation challenges, prevailing around 15 knots with gusts between 25 and 30 knots. Winds are expected to diminish during the overnight hours tonight. IFR stratus development will likely occur once again tonight areawide, with lingering SHRA and occasional reductions in visibility. IFR stratus is expected to linger through 15z Sunday morning. 56/GDG && .FIRE WEATHER... Rainy conditions will persist through Monday. Rain chances decrease in the southwest by Monday night but remain elevated in northeastern counties through Tuesday. Min RH values will remain above 50 percent this afternoon and above 75 percent over the weekend. By Monday, RH values could fall back to near 50 percent across southern or southwestern areas. 20 ft winds will increase tomorrow and Sunday, generally easterly up to 10 mph. By Monday, winds will shift southerly up to 8 mph. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 58 74 60 77 / 60 70 90 90 Anniston 60 74 62 77 / 60 80 90 90 Birmingham 60 75 62 76 / 60 80 90 90 Tuscaloosa 62 76 62 77 / 70 80 80 80 Calera 61 74 63 76 / 70 80 90 90 Auburn 63 73 63 77 / 70 90 90 80 Montgomery 64 78 63 78 / 70 90 70 80 Troy 65 77 62 78 / 60 90 70 80 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...16 LONG TERM....05 AVIATION...56/GDG
Hazardous weather outlook, May 10, 2:33 AM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 233 AM CDT Sat May 10 2025 ALZ011>015-017>050-111045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 233 AM CDT Sat May 10 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a marginal risk (level 1 out of 5) for severe thunderstorms across the far southwest and south portions of Central Alabama Sunday afternoon and evening. Threats include damaging wind gusts up to 60 mph and hail up to quarter size. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Sunday afternoon and evening.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:15 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| May 10, 1:38 PM CDT | Areal Flood Advisory | BMX | Chilton, Shelby | 3 hr |
| May 10, 1:42 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| May 10, 3:16 PM CDT | Special Weather Statement | BMX | Dallas | 29 min |
| May 10, 4:12 PM CDT | Areal Flood Advisory | BMX | Dallas | 3 hr |
| May 10, 4:12 PM CDT | Special Weather Statement | BMX | Dallas | 63 min |
| May 10, 4:44 PM CDT | Areal Flood Advisory | BMX | Dallas, Perry | 3 hr |
| May 10, 5:15 PM CDT | Special Weather Statement | BMX | Autauga | 60 min |
| May 10, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 37 min |
| May 10, 6:14 PM CDT | Flash Flood Warning | BMX | Dallas | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.